Flash Flood, Belknap
- When
- August 5, 6:30 PM EST to 7:30 PM EST
- Where
- Belknap County, Gilford
- Reported by
- GOVT OFFICIAL
- Coordinates
- 43.519, -71.423 (the zone’s center; the record gives no point)
An isolated thunderstorm produced a radar-estimated 3 to 4 inches of rain and caused roads and streets to flood in the town of Gilford.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An isolated thunderstorm produced a radar-estimated 3 to 4 inches of rain and caused roads and streets to flood in the town of Gilford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 5, 12:15 PM EST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 115 PM EDT TUE AUG 5 2003 ALL YOU HAVE TO REALLY LOOK AT IS THE FCST DEWPS INTO EARLY NEXT WEEK TO GET A HANDLE ON THE WX REGIME WERE CURRENTLY RUTTED IN. CRNT DEWPS IN THE LOWER 70S S L O W L Y DRY INTO THE UPPER 60S FOR THE REST OF THE WEEK. (AKIN TO EXTREMELY MUGGY TO VERY MUGGY?). THE LOW LEVEL MOISTURE CONTINUES TO PUMP IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. OUR BIG BREAK COMES APROX TUE/WED NEXT WEEK PER MRF...WHEN AN UPPER QUASI-ZONAL FLOW BRIEFLY DEVELOPS AND DEWPS DROP THE LOWER 60S. (WILL SEEM LIKE THE SAHARA BY THEN). RESPITE IS BRIEF AS SWLY FLOW BEGINS TO RE-ESTABLISH ITSELF THEREAFTER. BOTTOM LINE IS MORE OF THE SAME OLD STUFF. HUMID MUGGY CONDS WTH SCT SHWR ACTVTY THAT IS NEARLY IMPOSSIBLE TO TIME. ONLY SURE BET IS OVERNIGHT FOG ESPLY ALONG THE COAST. .GYX... ME...NONE. NH...NONE.
MEZ007>009-012>014-018>028-NHZ001>010-013-014-051600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 555 AM EDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
NHZ009-052200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 510 PM EDT TUE AUG 5 2003 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH BELKNAP COUNTY THROUGH 600 PM. HEAVY RAIN WILL CAUSE SMALL STREAMS TO RISE AND WATER TO POND ON ROADWAYS. THE HEAVIEST RAIN HAS FALLEN FROM GILMANTON...TO GILFORD...TO MEREDITH. MOTORISTS...ESPECIALLY IN THESE LOCATIONS...SHOULD USE EXTRA CAUTION DURING THIS EVENING COMMUTE. DO NOT ATTEMPT TO CROSS FLOODED STREETS...AND SLOW DOWN ON WET ROADS. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS FOR FURTHER INFORMATION AND POSSIBLE WARNINGS. APFFEL
MEZ007>009-NHZ001-002-060030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 635 PM EDT TUE AUG 5 2003 SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO NORTHERN NEW HAMPSHIRE AND NORTHWESTERN MAINE THROUGH 830 PM. THE HEAVIEST SHOWERS ARE LIKELY TO AFFECT BERLIN...RANGELEY...SOUTH ARM...PHILLIPS...AND NEARBY LOCATIONS. THESE STORMS WILL BRING HEAVY RAINFALL OF UP TO AN INCH AND A HALF TO SOME LOCATIONS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS. ALSO...SMALL STREAMS AND DITCHES MAY RISE TO NEAR BANKFULL. APFFEL
The Portland,ME radar (KGYX), 103 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2003Every state in 2003This day in weather historyWarnings in New Hampshire, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333541.